MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK3X10SW
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487); Component or Accessory Incompatibility (2897); Mechanical Jam (2983); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic ventral hernia repair, when they secured the mesh to the abdominal wall, there were difficulties with loading the reload onto the handle.There was difficulty in articulating the device.The tacks were able to fired normally.The device jammed and unable to be reloaded and would not fire the tacks.The incision was extended by less than 1 inch.They opened another unit to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d4 (expiration date, lot number, udi), d10, g4, h3, h4, h6 h3.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted no abnormalities.One partially applied 10r single use loading unit (sulu) with disrupted timing was received.No scratches were noted on the inner tube of the sulu.The handle could be actuated and cycled properly with no sulu attached.Additionally, the articulation knob functioned properly.A test sulu could be loaded onto the returned instrument.The instrument and test sulu were applied to the appropriate test media.All ten tacks deployed and seated properly in the test media.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9876661
Report Number1219930-2020-01306
Device Sequence Number16882058
Product Code GDW
UDI-Device Identifier30884521726370
UDI-Public30884521726370
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140609
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberRELTACK3X10SW
Device Catalogue NumberRELTACK3X10SW
Device Lot NumberN9C1156Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1